Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 30, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Apr 2, 2012, 8:01 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2012, 8:01 PM EDT (00:01 UTC)
- Expired
- Apr 3, 2012, 12:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
861 WHUS72 KMHX 030001 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 801 PM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH TUESDAY... .HIGH PRESSURE WILL PUSH SOUTH ACROSS THE WATERS THIS EVENING AS THE COLD FRONT MOVES WELL SOUTH OF THE REGION. NORTH WINDS 20 TO 25 KNOTS WILL DIMINISH 10 TO 20 LATE THIS EVENING AND OVERNIGHT. SEAS WILL PEAK AT 6 TO 9 FEET EARLY THIS EVENING THEN GRADUALLY SUBSIDE LATE TONIGHT INTO TUESDAY. AMZ150-152-154-030815- /O.CAN.KMHX.SC.Y.0029.000000T0000Z-120403T2200Z/ /O.NEW.KMHX.SC.Y.0030.120403T0001Z-120403T2200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 801 PM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT TUESDAY. * WINDS...NORTH 15 TO 20 KT WITH GUSTS TO 25 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-030115- /O.CAN.KMHX.SC.Y.0029.000000T0000Z-120403T0000Z/ ALBEMARLE SOUND-PAMLICO SOUND- 801 PM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY RANGE. $$
2 follow-up statements
692 WHUS72 KMHX 030524 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 124 AM EDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH NOON TODAY... .HIGH PRESSURE WILL SLOWLY PUSH SOUTH ACROSS THE WATERS OVERNIGHT. NORTH WINDS WILL CONTINUE AROUND 10 TO 15 KNOTS WHILE SEAS WILL BE AS HIGH AS 6 FEET ACROSS THE OUTER PORTIONS OF THE WATERS NORTH OF OCRACOKE INLET THROUGH THE MORNING HOURS. AMZ150-152-154-031330- /O.EXT.KMHX.SC.Y.0030.000000T0000Z-120403T1600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 124 AM EDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTH 10 TO 15 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
539 WHUS72 KMHX 030806 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 406 AM EDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH NOON TODAY... .HIGH PRESSURE WILL SLOWLY PUSH SOUTH ACROSS THE WATERS TODAY. NORTH WINDS WILL CONTINUE AROUND 10 TO 15 KNOTS WHILE SEAS WILL BE AS HIGH AS 6 FEET ACROSS THE OUTER PORTIONS OF THE CENTRAL WATERS THROUGH THE MORNING HOURS. AMZ150-030915- /O.CAN.KMHX.SC.Y.0030.000000T0000Z-120403T1600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 406 AM EDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE DROPPED TO 3 TO 5 FEET NORTH OF OREGON INLET AND HAVE CANCELLED THE SMALL CRAFT ADVISORY FOR THIS AREA. $$ AMZ152-154-031600- /O.CON.KMHX.SC.Y.0030.000000T0000Z-120403T1600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 406 AM EDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTH 10 TO 15 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 7:48 PM EDT, 13 minutes earlier.
Area forecast discussion, Apr 2, 7:48 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 748 PM EDT MON APR 2 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD IN FROM THE NORTH THIS EVENING THROUGH TUESDAY. ANOTHER COLD FRONT WILL DROP THROUGH THE AREA WEDNESDAY STALLING JUST SOUTH OF THE AREA THURSDAY. HIGH PRESSURE WILL EXTEND OVER THE AREA FRON THE NORTH THURSDAY NIGHT THROUGH THE WEEKEND...WITH LOW PRESSURE MOVING ACROSS SOUTH OF THE AREA THURSDAY NIGHT INTO FRIDAY NIGHT. && .NEAR TERM /TONIGHT/... AS OF 745 PM MON...VERY DRY AIRMASS HAS SETTLED INTO E NC PER LATEST SFC ANALYSIS SHOWING TD VALS IN THE MID 30S. MADE SOME ADJUSTMENTS DOWNWARDS A FEW DEGREES TO MIN TEMP GRIDS...AS THE LOW TD'S COMBINED WITH DECOUPLING OF THE BOUNDARY LAYER WILL ALLOW FOR TEMPS TO PLUMMET THIS EVENING. SIDED WITH OR WENT A BIT COOLER THAN THE COOLEST MET GUIDANCE. LOWS WILL GENERALLY RANGE FROM UPPER 30S/NEAR 40 INLAND TO MID 40S ALONG THE IMMEDIATE COAST. PATCHY FROST WILL NOT BE AN ISSUE DUE TO THE VERY DRY AIRMASS IN PLACE. && .SHORT TERM /TUESDAY/... AS OF 345 PM MON...HIGH PRESSURE WILL PUSH OFF THE COAST TUES WITH LIGHT SOUTHWEST SURFACE FLOW DEVELOPING LATE. AGAIN EXPECT A DECENT TEMP GRADIENT FROM SW TO NE...WITH COUNTIES ALONG AND WEST OF HWY 17 BEING THE WARMEST INTO THE LOWER 70S...WHILE NORTHEASTERN ZONES WILL REMAIN IN THE LOW TO MID 60S. MOSTLY SUNNY DURING THE MORNING WITH SOME CLOUDS PUSHING INTO SW PORTIONS BY LATE AFTERNOON AHEAD OF A WEAK BOUNDARY ACROSS CENTRAL NC/SC. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... AS OF 330 PM MONDAY...WEAK UPR RIDGING TUE EVENING WILL GIVE WAY TO DAMPENING NW FLOW SHRT WV LATE TUE NIGHT AND WED. MINOR ADJUSTMENTS TO PREVIOUS FCST POPS...LIMITING SLGT CHC POPS TO NRN AND ERN SECTIONS LATE TUE NIGHT...THEN ALL AREAS WED MORNING...AND CHC/SCT POPS SPREADING W TO E OVER AREA WED AFTN AND EVENING. STRONG TO SVR TSTMS WILL BE POSSIBLE WTIH SHRT WV AND SFC FRONT APPROACHING DURING PEAK HEATING...BUT MAIN THREAT MAY BE FROM PSBL MCS MOVING IN FROM W-NW. LINGERING LOW CHC POPS FOR SRN SECTIONS WED NIGHT AND THU MORNING WITH FRONTAL BNDRY STALLING S OF AREA. 12Z GFS AND ECMWF IN DECENT AGREEMENT ON TIMING OF WEAKENING CLOSED LOW APPROACHING FROM SRN PLAINS THU AND MOVING ACROSS SE US FRI AND SAT. THIS WILL LEAD TO SFC CYCLOGENESIS ALONG STALLED FRONTAL BNDRY S OF AREA...AND PSBL OVERRUNNING TYPE PCPN SCENARIO WITH ERN NC EXPECTED TO REMAIN IN COOL SECTOR WITH LOW MOVING ACROSS S OF REGION. WITH SOME DIFFERENCES ON TRACK OF LOW...KEPT POPS IN CHC RANGE FOR THU NIGHT AND FRI...AND LIMITED MENTION OF TSTMS TO SRN COASTAL WATERS. DRYING TREND EXPECTED FOR WEEKEND WITH BROAD HIGH PRESSURE BUILDING OVER AREA. ANOTHER WEAK FRONT PROGGED TO MOVE THROUGH MON BUT MSTR WILL BE LIMITED AND KEPT FCST DRY AT THIS TIME. WED WILL BE WARMEST DAY DURING PERIOD WITH PRE-FRONTAL DOWN SLOPING FLOW PRODUCING MAX TEMPS INTO 80S INLAND. BELOW NORMAL TEMPS EXPECTED THU-SAT...RETURNING && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... SHORT TERM /THROUGH TONIGHT/... AS OF 145 PM MON...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. LIGHT NORTHERLY BREEZE WILL BECOME MAINLY CALM OVERNIGHT AS SFC HIGH RIDGES OVERHEAD. ENTIRE COLUM WILL BE EXTREMELY DRY SO NO CLOUDS EXPECTED. HIGH WILL EASE OFFSHORE LATE TUE WITH LIGHT SW WINDS DEVELOPING VERY LATE IN THE AFTERNOON. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 330 PM MON...VFR EXPECTED TUE NIGHT...THEN SEVERAL PERIOD OF SUB-VFR LIKELY WITH UNSETTLED CONDITIONS WED INTO FRI NIGHT. MAIN THREAT WILL BE WITH CONVECTIVE ACTIVITY WED AFTN AND EVENING...THEN PSBL OVERRUNNING PCPN THU NIGHT INTO FRI NIGHT. VFR EXPECTED TO RETURN SAT WITH HIGH PRESSURE BUILDING IN. && .MARINE... SHORT TERM /THROUGH TUESDAY/... AS OF 745 PM MON...LATEST WXFLOR OBS INDICATE WINDS HAVE FALLEN BELOW 25 KT OVER THE SOUNDS...AND HAVE LET THE SCA EXPIRE AS EXECTED. WINDS CONTINUE TO DIMINISH OVERNIGHT AS HIGH PRES ADVANCES EAST TOWARDS EASTERN NC. HOWEVER LINGERING SEAS AROUND 6-7 FT INTO TUES ARE EXPECTED ACROSS THE WATERS NORTH OF OCRACOKE. THUS WILL HOLD ONTO SCA LONGER FOR THE CENTRAL AND NORTHERN PORTIONS DUE TO SEAS. SOUTHERN WATERS WILL MAINTAIN 2-4 FT WITH 1-3 FT NEAR SHORE. WAVEWATCH III FAVORED DUE TO BETTER MATCH WITH RECENT OBS...WITH SWAN APPEARING ABOUT 1 FT TOO LOW. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 330 PM MON...MARGINAL SCA WINDS/SEAS PSBL FOR SRN AND CENTRAL WATERS WED INTO WED NIGHT WITH INCREASING SW WINDS AHEAD OF BACKDOOR COLD FRONT. STRONGER WINDS MORE LIKELY FOR NRN AND CENTRAL WATERS WITH N-NE CAA SURGE THU. LONGER PERIOD OF STRONG NE WINDS PSBL FOR SRN AND CENTRAL WATERS THU NIGHT INTO EARLY SAT WITH LOW PRESSURE EXPECTED TO DEVELOP ALONG STALLED FRONTAL BNDRY AND MOVE ACROSS JUST S AND SE OF AREA. BLEND OF WW3 AND SWAN USED FOR SEAS. BRIEF PERIOD OF HEIGHTS TO AROUND 6 FT PSBL SRN SECTIONS WED AND WED NIGHT...THEN NRN SECTIONS THU. LONGER PERIOD OF HIGHER SEAS PSBL FOR MAINLY SRN AND CENTRAL WATERS FRI INTO SAT WITH PROLONGED PERIOD OF STRONGER NE WINDS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR AMZ150-152-154. && SYNOPSIS...DAG/SK NEAR TERM...TL SHORT TERM...DAG LONG TERM...JBM AVIATION...TL/JBM MARINE...TL/DAG/JBM
Hazardous weather outlook, Apr 2, 5:04 AM EDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 504 AM EDT MON APR 2 2012 NCZ029-044>047-079>081-090>095-098-103-104-030915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 504 AM EDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.